# SDR 96ZZZX2648

- Difficulty date: May 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1847F
- Make and model: Beech 58
- Aircraft serial: TH1291
- Engine: Cont IO520CB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 653445
- Condition: Cracked
- Location: Plug Boss
- Part time: 1,019 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CONTINENTAL STEEL CYLINDER CRACKED FROM THE SPARK PLUG BOSS TO THE AREA BEHIND THE FUEL NOZZLE.  THE CYLINDER HAD A TOTAL TIME OF ONLY 1,019.0 HRS.  THE CYLINDER STILL HELD GOOD COMPRESSION, BUT WITH A SOAP CHECK, THE AIR LEAK WAS EVIDENT.  SUBMITTER STATES HAVE BEEN HAVING A SERIOUS PROBLEM WITH CYLINDERS CRACKING IN THIS POSITION.  BELIEVE THIS IS A SERIOUS PROBLEM AND SHOULD BE INVESTIGATED FURTHER.
